• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Help:Really don't want to take Anti-psychotics again!

Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
Hello,I've been on olanzipine for a while,it did help out.But Ive put on around 4 stone.
I've not been taking it for 3 months,to start with everything was ok it seemed.Funny enough the voices are still in my boyfriends house,only get them in the bathroom.It's when your alone they only come at you.

My CPN wants me to take another Anti-psychotic,I have had problems finding the right one,and 4 weeks in I felt still good.

Now I have had a disagrement with my partner,too the



I,have been,taking olanzipine but, have put on five stone stopped taking it for three months,had a big fall out with, my partner,the,voices,came in and haven't left me alone,now my cpn,wants me to go back onto antisyphotics I'm worried any,thoughts please, wendy x
 
Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
I,have been,taking olanzipine but, have put on five stone stopped taking it for three months,had a big fall out with, my partner,the,voices,came in and haven't left me alone,now my cpn,wants me to go back onto antisyphotics I'm worried any,thoughts please, wendy x[/QUOTE]
 
A

Apotheosis

Guest
I don't know what to suggest. It is a hard one. Personally I don't think that anyone has the right to tell anyone that they either should, or shouldn't take psychiatric meds. I think that people should be free to make informed decisions about their own health.

I take a low dose of anti psychotics. I am overweight, & I hate taking them. For the time being I have accepted as best I can taking them. & I am going to try & 'let go' of worrying about it for 4 years, after then I am going to try a withdrawal again, depending on how I feel.

Maybe an idea is finding a minimum dose, & looking at whatever helps with things. I can't see that psychiatric drugs are ever a single solution anyway. I try to look at things in as multi faceted a way as possible. Exercise, good diet, good sleep, meditation, alternative therapies, talking with people, social support, learning to relax, learning different ways of dealing with voices & symptoms, etc - Are all things which can have beneficial effect on how we feel. Maybe look at what practical changes you can make, & make use of all the support in your life that is on offer. Also make clear your feelings to the people involved with your care.

I know that meds & the psychiatric system stinks - but these things are unfortunately the way things are. I wish you well.
 
Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
Damn phone let me down,sorry I'm new to this.Voices and the Edit button did it lol,very sorry
 
T

Twylight

Guest
I take Olanzapine and I too have put on lots of weight

It's annoying and I find the medication depressing, but it's much better than the devastation of a psychosis
 
Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
Hi,thanks for replying to my post,I have a I phone and still don't know how to use it.
Basically I've got to go try out a Anti-Psychotic( not looking forward to starting a a med)but anything to help out with the voices.wendyx
 
L

littlemiss436

Active member
Joined
Jun 20, 2009
Messages
26
Location
on the edge of nowhere
Hi,thanks for replying to my post,I have a I phone and still don't know how to use it.
Basically I've got to go try out a Anti-Psychotic( not looking forward to starting a a med)but anything to help out with the voices.wendyx
Hi Wendy,
Only you know which you'd prefer - trying to cope without the meds, or facing the challenges medication brings.
It sounds like you are prepared to try out a new anti-psychotic, and so good luck. Keep in touch with your CPN, let her know your concerns and how you are getting on and work together to find the solution that's right for you.

Also if you can talk to your boyfriend about things maybe that will help too?

good luck
xx
 
J

Jolene

Member
Joined
Jun 21, 2009
Messages
24
Location
Hampshire
Hi wendy i was on olanzapine i found i gained weight when i was on them not alot but my mum was put on them when she was hospitalised quite a few years back she put on about 3 1/2 stone.

I'm now on Quetiapine that not so bad they help me sleep and block out the voices with these there less likely to put weight on :(
 
Wendy

Wendy

Well-known member
Joined
May 26, 2009
Messages
267
Location
South/East
Hi had to see the psychiatrist been hearing voices everywhere.He said to avoid another pyshotic episode to go back on meds,so i'm taking 400mg a day now.

When I stopped the olanzipine the voices didn't get worse straight away.It's funny talking about hearing voices.
At my Boyfriends, I only ever heard them in the toilet,sneaky buggers!

Since a bust up with my boyfriend,the voices are back,they seem to like stress. Back with him at the moment! Wendy x
 
Last edited:
Top